Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 18, NWS Bismarck, ND

July 10, 200713 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jul 10, 2007, 4:20 AM CDT for 13 counties in North Dakota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 4:20 AM CDT (09:20 UTC)
Expired
Jul 10, 2007, 11:27 AM CDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 100920
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT TUE JUL 10 2007

.STRONG LOW PRESSURE SYSTEM ALONG THE NORTH DAKOTA AND MINNESOTA
BORDER COUPLED WITH HIGH PRESSURE DEVLOPING IN MONTANA WILL BRING
A TIGHT PRESSURE GRADIENT ACROSS THE AREA. THIS WILL RESULT IN
BRISK NORTHWEST WINDS OF 20 TO 35 MPH WITH SOME GUSTS POSSIBLE TO
45 MPH IN THE EAST CENTRAL AREAS OF NORTH DAKOTA TODAY. PERSONS 
DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION OR DELAY
YOUR TRIP UNTIL THE WINDS SUBSIDE LATER TODAY.


NDZ001-002-009-010-017-018-031>033-040-041-043-044-101030-
/O.CAN.KBIS.WI.Y.0017.000000T0000Z-070710T1000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
420 AM CDT TUE JUL 10 2007 /320 AM MDT TUE JUL 10 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 30 MPH AND WILL DROP TO
10 TO 20 MPH BY AFTERNOON. THUS THE WIND ADVISORY HAS BEEN
CANCELLED.


$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-101730-
/O.NEW.KBIS.WI.Y.0018.070710T0920Z-070710T2100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
420 AM CDT TUE JUL 10 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY TO 45 MPH
WILL OCCUR TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE
BY LATE AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

VJ
1 follow-up statement
000 
WWUS73 KBIS 101627
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1127 AM CDT TUE JUL 10 2007

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-101730-
/O.CAN.KBIS.WI.Y.0018.000000T0000Z-070710T2100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1127 AM CDT TUE JUL 10 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

STRONG NORTHWEST WINDS HAVE DIMINISHED TO BELOW CRITERIA OVER
CENTRAL NORTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. IT WILL STILL BE WINDY THROUGH EARLY AFTERNOON WITH WINDS
OF 15 TO 30 MPH.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 10, 3:45 AM CDT, 35 minutes earlier.

Area forecast discussion, Jul 10, 3:45 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT TUE JUL 10 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

MAIN FORECAST CONCERN IN THE SHORT TERM PERIOD WILL FOCUS ON THE
WINDS TODAY. GENERALLY USED A MODEL BLEND FOR THE FORECAST...AS
MODELS ARE IN GENERAL AGREEMENT.

CURRENTLY AT 730Z LOW PRESSURE WAS CENTERED OVER EAST CENTRAL ND
NEAR KFAR. WITH NEARLY A 14MB GRADIENT ACROSS THE STATE...WINDS HAVE
BEEN IN THE 15 TO 20 MPH RANGE WITH GUSTS AT BIS UP TO 30 KNOTS. AS
WE HEAD THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS DEEPER
MIXING SHOULD ALLOW HIGHER MOMENTUM TO REACH THE SURFACE. PROG
SOUNDINGS ALL HINT AT AROUND 30 TO 35 KNOTS AVAILABLE TO MIX DOWN.
THIS SHOULD ALLOW WINDS TO GUST INTO THE 30S ACROSS CENTRAL AND
EASTERN AREAS. CONSIDERING THIS...HAVE DECIDED TO ISSUE A WIND
ADVISORY FOR THE EASTERN SECTIONS OF MY CWA UNTIL 4PM CDT THIS
AFTERNOON. CONDITIONS SHOULD THEN BEGIN TO IMPROVE LATE THIS
AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO RELAX AS THE STORM
SYSTEM MOVES OFF INTO SOUTHERN ONTARIO THIS EVENING.

SURFACE HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN FOR THE
NEXT FEW DAYS...LEAVING LITTLE CHANCE FOR ANY APPRECIABLE
PRECIPITATION. IN ADDITION...WITH AN AMPLIFIED UPPER AIR PATTERN IN
PLACE...WHICH FEATURES NORTHWEST FLOW ALOFT OVER ND...TEMPERATURES
WILL REMAIN ON THE COOL SIDE OF NORMAL THROUGH THE SHORT TERM
PERIOD. TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER
70S TODAY AND SLOWLY WARM INTO THE MIDDLE TO UPPER 70S BY THURSDAY.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT
THE LONG TERM LOOKS DRY AND PLEASANT AS THE MAJOR UPPER RIDGE
REMAINS LOCKED IN PLACE OVER THE WESTERN HALF OF THE COUNTRY. THE
GFS AND ECMWF SHOW GOOD AGREEMENT ON THIS FEATURE.

&&

.AVIATION...
THE UNSEASONABLY STRONG UPPER LOW SPINNING TOWARD THE WESTERN GREAT
LAKES WILL PROMOTE STRONG NORTHWEST WINDS...ESPECIALLY IN THE EAST
CENTRAL PART OF THE STATE. VERY COLD AIR ALOFT WILL GENERATE A
BROKEN MVFR CLOUD DECK OVER ALL BUT THE SOUTHWEST PART OF THE
STATE...WHERE IT WILL BE SCATTERED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...

...WIND ADVISORY FOR EAST CENTRAL NORTH DAKOTA FROM 4 AM CDT TO
4 PM CDT...(INCLUDING THE TOWNS...BOTTINEAU...RUGBY...HARVEY..
STEELE...JAMESTOWN...ASHLEY...EDGELEY AND OAKES)

&&

KJB/VJ/RSL

In the hours before

Local storm report, Jul 9, 10:20 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     8 N MAX                 47.94N 101.29W
07/09/2007  E80 MPH          WARD               ND   PUBLIC

            PUBLIC REPORT OF 70 TO 80 MPH THUNDERSTORM WINDS FROM 735
            PM CDT UNTIL 745 PM CDT.

&&

CJS/JF
Local storm report, Jul 9, 11:11 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1111 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     GOLVA                   46.73N 103.98W
07/09/2007  E60.00 MPH       GOLDEN VALLEY      ND   FIRE DEPT/RESCUE

            ACCOMPANIED BY PEA SIZE HAIL AND VERY HEAVY RAINFALL.

0440 PM     HAIL             12 SE AMIDON            46.36N 103.14W
07/09/2007  E0.75 INCH       SLOPE              ND   TRAINED SPOTTER

            PENNY SIZE HAIL

0445 PM     TSTM WND GST     12 SE GOLVA             46.61N 103.80W
07/09/2007  M65.00 MPH       GOLDEN VALLEY      ND   TRAINED SPOTTER

            ACCOMPANIED BY VERY HEAVY RAIN AND NICKEL SIZE HAIL.

0510 PM     HAIL             20 SE AMIDON            46.28N 103.02W
07/09/2007  E2.00 INCH       SLOPE              ND   PUBLIC

            HAIL SLIGHTLY LARGER THAN GOLF BALLS. HAIL BEGAN FALLING
            NEAR 410 PM MDT AND LASTED UNTIL 425 PM MDT. GROUND WAS
            WHITE WITH HAIL.

0520 PM     HAIL             6 W RHAME               46.23N 103.78W
07/09/2007  E0.75 INCH       BOWMAN             ND   TRAINED SPOTTER

            HAIL UP TO PENNY SIZE.

0523 PM     HAIL             RHAME                   46.23N 103.65W
07/09/2007  E0.88 INCH       BOWMAN             ND   PUBLIC

            NICKEL SIZE HAIL FROM 423 PM MDT UNTIL 435 PM MDT.

0535 PM     HAIL             20 SW BOWMAN            45.98N 103.69W
07/09/2007  E1.00 INCH       BOWMAN             ND   PUBLIC

            QUARTER SIZE HAIL

0615 PM     HAIL             15 ENE HAYNES           46.06N 102.18W
07/09/2007  E1.00 INCH       ADAMS              ND   TRAINED SPOTTER

            HAIL RANGED FROM PENNY UP TO QUARTER SIZE. LASTED FROM
            515 PM MDT UNTIL 530 PM MDT.

0630 PM     TSTM WND DMG     STANLEY                 48.32N 102.39W
07/09/2007                   MOUNTRAIL          ND   TRAINED SPOTTER

            SPOTTER REPORTS SEVERAL TREES DOWN IN THE CITY OF
            STANLEY...LARGEST APPROXIMATELY 16 INCHES IN DIAMETER.
            TWO FLAG POLES BROKEN OFF APPROXIMATELY THREE FEET FROM
            THE BASE.

0630 PM     TSTM WND GST     STANLEY                 48.32N 102.39W
07/09/2007  M66.00 MPH       MOUNTRAIL          ND   TRAINED SPOTTER

0700 PM     HAIL             6 SW WHITE SHIELD       47.60N 101.94W
07/09/2007  E1.00 INCH       MCLEAN             ND   PUBLIC

            QUARTER SIZE HAIL.

0710 PM     TSTM WND GST     CARPIO                  48.44N 101.71W
07/09/2007  E60.00 MPH       WARD               ND   PUBLIC

0735 PM     TSTM WND GST     8 N MAX                 47.94N 101.29W
07/09/2007  E80.00 MPH       WARD               ND   PUBLIC

            PUBLIC REPORT OF 70 TO 80 MPH THUNDERSTORM WINDS FROM 735
            PM CDT UNTIL 745 PM CDT.

0745 PM     TSTM WND GST     3 N MAX                 47.86N 101.29W
07/09/2007  E80.00 MPH       WARD               ND   PUBLIC

            ESTIMATED WIND GUSTS FROM 70 TO 80 MPH.

0830 PM     TSTM WND DMG     10 S SOLEN              46.24N 100.79W
07/09/2007                   SIOUX              ND   PUBLIC

            BINS BLOWN OVER. BARN MISSING PART OF ROOF.

0950 PM     HAIL             4 W HAGUE               46.03N 100.08W
07/09/2007  E0.75 INCH       EMMONS             ND   TRAINED SPOTTER

            HAIL ENDED AT 10 PM CDT LASTED10 MINUTES.

0955 PM     HAIL             WESTFIELD               46.03N 100.20W
07/09/2007  E1.75 INCH       EMMONS             ND   PUBLIC

            GOLFBALL SIZE HAIL.

&&

CJS/JF

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:01 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer59 min
Jul 9, 7:23 PM CDTSevere Thunderstorm WarningBISMcHenry67 min
Jul 9, 7:31 PM CDTSevere Thunderstorm WarningBISMcLean, Ward44 min
Jul 9, 7:51 PM CDTTornado WarningBISMcHenry24 min
Jul 9, 8:14 PM CDTWind AdvisoryBISAdams, Billings, Bowman, Burke, Divide, Dunn and 7 more8 hr
Jul 9, 8:18 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce57 min
Jul 9, 8:32 PM CDTTornado WarningBISBurleigh13 min
Jul 9, 9:08 PM CDTSevere Thunderstorm WarningBISEmmons, Sioux67 min
Jul 9, 9:29 PM CDTTornado WarningBISEmmons31 min

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.